Iterated sums of arithmetic progressions

Nyblom, M 2007, 'Iterated sums of arithmetic progressions', Gazette of the Australian Mathematical Society, vol. 34, no. 5, pp. 283-287.


Document type: Journal Article
Collection: Journal Articles

Attached Files
Name Description MIMEType Size
n2006006653.pdf Accepted manuscript application/pdf 579.27KB
Title Iterated sums of arithmetic progressions
Author(s) Nyblom, M
Year 2007
Journal name Gazette of the Australian Mathematical Society
Volume number 34
Issue number 5
Start page 283
End page 287
Total pages 4
Publisher Australian Mathematical Society
Abstract Using generating functions we obtain a closed form expression involving two binomial coefficients for the iterated or k-fold summation of an arbitrary arithmetic progression of real numbers. As a contrast we obtain the same closed form expression using an elementary method based on an examination of Pascal's triangle. Some combinatorial interpretations of the iterated sums are also provided.
Subject Algebra and Number Theory
Keyword(s) arithmetic progressions
Copyright notice © Austral. Mathematical Soc.
ISSN 0311-0729
Versions
Version Filter Type
Access Statistics: 120 Abstract Views, 197 File Downloads  -  Detailed Statistics
Created: Wed, 18 Feb 2009, 09:53:18 EST by Catalyst Administrator
© 2014 RMIT Research Repository • Powered by Fez SoftwareContact us